Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 20, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at May 21, 2010, 6:20 AM CDT for Lamar County, Marion County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2010, 6:20 AM CDT (11:20 UTC)
- Expired
- May 21, 2010, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lamar County, AL, Marion County, AL
The radar
The Columbus AFB radar (KGWX), 40 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 8:30 AM CDT | FLASH FLOOD | Hamilton, AL | FLASH FLOODING ACROSS HWY 122 OUTSIDE CITY LIMITS OF HAMILTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 130 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
436
WGUS54 KBMX 211120
FFWBMX
ALC075-093-211415-
/O.NEW.KBMX.FF.W.0020.100521T1120Z-100521T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
620 AM CDT FRI MAY 21 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARION COUNTY IN NORTHWEST ALABAMA...
THIS INCLUDES THE CITY OF HAMILTON...
NORTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF SULLIGENT...
* UNTIL 915 AM CDT
* AT 611 AM CDT...HEAVY RAIN CONTINUED TO SPREAD ACROSS AREAS THAT
HAVE ALREADY RECEIVED TWO TO THREE INCHES OF RAIN WITH LOCALLY
GREATER AMOUNTS. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS
POSSIBLE DURING THE NEXT ONE TO TWO HOURS. EXCESSIVE RUNOFF FROM
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING. FLOODING OF LOW LYING AREAS WITH POOR
DRAINAGE MAY ALSO OCCUR IN AREAS SUCH AS HAMILTON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTON...
LAKE BUTTAHATCHEE...HACKLEBURG AND BRINN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3431 8818 3433 8816 3432 8764 3401 8764
3393 8795 3392 8795 3383 8824
$$
411 follow-up statement
080
WGUS74 KBMX 211252
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
752 AM CDT FRI MAY 21 2010
ALC075-093-211415-
/O.CON.KBMX.FF.W.0020.000000T0000Z-100521T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR AL-MARION AL-
752 AM CDT FRI MAY 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
MARION AND NORTHERN LAMAR COUNTIES...
AT 748 AM CDT...THE NATIONAL WEATHER CONTINUED TO DETECT A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTON...LAKE
BUTTAHATCHEE...HAMILTON...HACKLEBURG AND BRINN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3431 8818 3433 8816 3432 8764 3401 8764
3393 8795 3392 8795 3383 8824
$$
STEFKOVICHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 21, 3:58 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 21, 3:58 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 358 AM CDT FRI MAY 21 2010 .DISCUSSION... WELL THE FIRST ROUND OF THUNDERSTORMS HAS ALMOST EXITED THE AREA TO THE EAST...AND WE HAVE ONE MORE ROUND TO GO. SCATTERED SHOWERS/STORMS ARE ALREADY DEVELOPING TO THE WEST IN NORTHERN MISSISSIPPI...AND THIS ACTIVITY IS EXPECTED TO CONTINUE AND SLIDE EASTWARD ACROSS CENTRAL ALABAMA LATER THIS MORNING AND THROUGH THE AFTERNOON. DO NOT EXPECT THIS SECOND WAVE TO BE AS SEVERE AS THE FIRST. THE BETTER UPPER LEVEL DYNAMICS WILL PULL AWAY TO THE NORTH ALONG WITH THE LOW...SO SPC HAS THEIR SLIGHT RISK EXTENDED ONLY AS FAR SOUTH AS THE TENNESSEE VALLEY. HOWEVER THERE WILL STILL BE SUFFICIENT SBCAPE AND LIFTED INDICES TO GET SOME STRONG STORMS FARTHER TO THE SOUTH. WITH THAT SAID...WILL CONTINUE TO GO WITH STRONG WORDING IN THE HWO FOR THIS AFTERNOON...MAINLY FOR AREAS ALONG AND NORTH OF INTERSTATE 20. WIND GUSTS TO 40 MPH AND SMALL HAIL WILL BE THE PRIMARY THREATS. THE SYSTEM FINALLY MOVES OFF TO THE NORTHEAST AND RAIN CHANCES COME TO AN END ACROSS THE CWA LATER TONIGHT. SAT THRU MON WILL BE DRY AND HOT AS A RIDGE OF HIGH PRESSURE BUILDS IN OVER THE REGION. UNDERCUT MOS HIGH TEMPS BY A COUPLE DEGREES OVER THE WEEKEND. JUST DON'T THINK WE WILL GET INTO THE MID 90S THAT QUICK WITH THE HIGH SOIL MOISTURE WE WILL HAVE AFTER ALL OF THE RAIN WE HAVE SEEN AND WILL SEE LATER TODAY...SO WENT WITH LOW 90S FOR NOW. LOWS SHOULD REMAIN IN THE 60S. MODEL CONSENSUS REMAINS THE SAME WITH RESPECT TO THE OVERALL PATTERN NEXT WEEK. THE AMPLIFYING RIDGE OVER THE GREAT LAKES REGION SLIDES EASTWARD AND FORCES THE UPPER LOW SOUTHWARD. THE LATEST RUNS OF THE GFS AND EURO KEEP THE LOW JUST OFF THE CAROLINA COAST WITH SEVERAL SHORTWAVES ROTATING THROUGH THE SOUTHEAST THE MIDDLE OF NEXT WEEK. KEPT SLIGHT CHANCE POPS IN FOR THE TUE THRU THUR TIME FRAME AS SCATTERED SHOWERS/STORMS WILL BE POSSIBLE EACH DAY. 19 && .AVIATION...06Z TAF DISCUSSION. MODELS REALLY CAN'T BE TRUSTED TOO MUCH IN THE NEAR TERM...SINCE THEY HAVE FAILED TO CAPTURE ONGOING CONVECTION. THEREFORE...06Z TAFS WILL BE BASED ON NOWCASTING THE ACTIVE BAND OF SHOWERS AND THUNDERSTORMS. AFTER THAT...LACK OF ADDITIONAL CONVECTION FURTHER UPSTREAM LEADS ME TO TREND THE LATER HOURS OF THE FORECAST IN A MORE OPTIMISTIC DIRECTION. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. 61 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 82 64 90 64 91 / 70 20 10 10 10 ANNISTON 82 64 89 63 91 / 60 20 10 10 10 BIRMINGHAM 83 64 91 65 91 / 60 20 10 10 10 TUSCALOOSA 86 65 91 66 93 / 50 10 10 10 10 CALERA 83 65 90 66 92 / 50 20 10 10 10 AUBURN 84 64 90 64 90 / 50 20 10 10 10 MONTGOMERY 87 67 91 67 93 / 30 20 10 10 10 TROY 88 66 92 67 93 / 30 20 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 19/61
Hazardous weather outlook, May 21, 5:45 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 545 AM CDT FRI MAY 21 2010 ALZ011>015-017>050-221045- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 545 AM CDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS MAY DEVELOP TODAY...MAINLY BETWEEN 10 AM AND 6 PM...IN AREAS NORTH OF INTERSTATE 20. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND SMALL HAIL...AS WELL AS LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 21, 12:41 AM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1241 AM CDT FRI MAY 21 2010 ALZ034-035-040-041-210630- AUTAUGA-BIBB-CHILTON-DALLAS- 1241 AM CDT FRI MAY 21 2010 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...BIBB...CHILTON AND DALLAS COUNTIES UNTIL 130 AM CDT... AT 1238 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TALLADEGA NATIONAL FOREST TO PARNELL TO SELMA...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF CENTREVILLE TO 9 MILES NORTHEAST OF VALLEY GRANDE TO SELMA...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PARNELL. TYLER. PLECHER. ROBERT F. HENRY LOCK AND DAM. JEMISON. THORSBY. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, May 21, 12:59 AM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1259 AM CDT FRI MAY 21 2010 ALZ042>044-210645- ELMORE-LOWNDES-MONTGOMERY- 1259 AM CDT FRI MAY 21 2010 ...SIGNIFICANT WEATHER ALERT FOR ELMORE...LOWNDES AND MONTGOMERY COUNTIES UNTIL 145 AM CDT... AT 1255 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BILLINGSLEY TO AUTAUGAVILLE TO BELKNAP...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF CLANTON TO 15 MILES NORTH OF MOSSES TO 15 MILES SOUTH OF SELMA...MOVING EAST AT 35 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LOWNDESBORO. MOSSES. HUNTER. WEOKA MILLS. WOODCREST. TEN CEDAR ESTATES. RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Local storm report, May 21, 2:42 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 AM CDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 5 SSE JENA 33.07N 87.82W
05/20/2010 E0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL REPORTED ON SHILOH ROAD NEAR THE
COMMUNITY OF SNODDY.
0425 PM HAIL E FOSTERS 33.09N 87.69W
05/20/2010 E1.75 INCH TUSCALOOSA AL LAW ENFORCEMENT
GOLF BALL SIZE HAIL WITH DAMAGE TO VEHICLES REPORTED AT
THE INTERSECTION OF US HIGHWAY 11 AND GAINSVILLE ROAD.
0425 PM TSTM WND DMG 1 NE FOSTERS 33.10N 87.68W
05/20/2010 TUSCALOOSA AL LAW ENFORCEMENT
TREES REPORTED DOWN AT THE INTERSECTION OF US HIGHWAY 11
AND GAINSVILLE ROAD.
0428 PM HAIL 1 ENE FOSTERS BOAT LAND 33.13N 87.65W
05/20/2010 E1.00 INCH TUSCALOOSA AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED AT MILE MARKER 65 ON
INTERSTATE 20/59.
0439 PM HAIL 6 SSE NORTHPORT 33.17N 87.55W
05/20/2010 E0.88 INCH TUSCALOOSA AL BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED AT THE INTERSECTION OF
INTERSTATES 20/59 AND 359.
0440 PM TSTM WND DMG MCFARLAND MALL 33.17N 87.52W
05/20/2010 TUSCALOOSA AL BROADCAST MEDIA
ROOF DAMAGE REPORTED AT MCFARLAND MALL. DEBRIS REPORTED
IN THE PARKING LOT.
0445 PM HAIL 5 SW HOLT 33.20N 87.58W
05/20/2010 E0.88 INCH TUSCALOOSA AL BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED AT 15TH AND STILLMAN BLVD.
0445 PM TSTM WND DMG 5 S TUSCALOOSA 33.17N 87.55W
05/20/2010 TUSCALOOSA AL BROADCAST MEDIA
ROOF COLLAPSE REPORTED AT THE ADVANCE AUTO PARTS ON
SKYLAND BLVD. THE STORE WAS FLOODED. NO INJURIES
REPORTED.
0448 PM HAIL 5 NE KNOXVILLE 33.04N 87.73W
05/20/2010 E1.00 INCH TUSCALOOSA AL LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED ON THE GREENE/TUSCALOOSA
COUNTY LINE BY STATE TROOPERS.
0449 PM HAIL FOSTERS 33.09N 87.69W
05/20/2010 E0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN FOSTERS.
0503 PM HAIL 3 SSE HOLT 33.20N 87.49W
05/20/2010 E0.25 INCH TUSCALOOSA AL PUBLIC
PEA SIZE HAIL COVERING THE GROUND ON ARCADIA DRIVE IN
EAST TUSCALOOSA.
0505 PM TSTM WND DMG 3 S HOLT 33.21N 87.50W
05/20/2010 TUSCALOOSA AL BROADCAST MEDIA
SIGNIFICANT STRUCTURAL DAMAGE REPORTED AT GRACELAND
APARTMENTS JUST OFF MCFARLAND BLVD. FOUR APARTMENTS WERE
AFFECTED WHEN TREE BLEW INTO THE BUILDING.
0511 PM HAIL COTTONDALE 33.19N 87.45W
05/20/2010 E1.75 INCH TUSCALOOSA AL BROADCAST MEDIA
GOLF BALL SIZE HAIL REPORTED IN COTTONDALE. TREES AND
POWER LINES ALSO DOWN.
0520 PM TSTM WND DMG 4 S HOLT 33.19N 87.50W
05/20/2010 TUSCALOOSA AL BROADCAST MEDIA
TRAFFIC LIGHTS REPORTED BLOWN DOWN ON HARGROVE ROAD.
0524 PM TSTM WND DMG 5 SSE TUSCALOOSA 33.17N 87.52W
05/20/2010 TUSCALOOSA AL LAW ENFORCEMENT
DAMAGE REPORTED AT THE SAMS CLUB AND WALMART ON SKYLAND
BLVD. TRAFFIC LIGHTS DOWN WITH DEBRIS ON SKYLAND BLVD.
THE FRONT DOORS WERE BLOWN INTO THE SAMS CLUB. FIRE
DEPARTMENT AND RESCUE ON SCENE...NO INJURIES TO REPORT AT
THIS TIME.
0541 PM FLOOD TUSCALOOSA 33.24N 87.54W
05/20/2010 TUSCALOOSA AL BROADCAST MEDIA
EIGHT INCH WATER DEPTH ON HWY 82 AND 15TH AND UNIVERISITY
MALL AREA. SCATTERED LITTER OF ROOFING TILE, SHINGLES,
WALL PANELS IN SKYLAND AREA. FROM JASON KELLEY
0559 PM FLASH FLOOD 5 SSW HOLT 33.19N 87.52W
05/20/2010 TUSCALOOSA AL BROADCAST MEDIA
WATER REPORTED OVER THE BRIDGE IN THE BROOKHAVEN
COMMUNITY JUST EAST OF HIGHWAY 82.
0631 PM TSTM WND DMG E WOODSTOCK JUNCTION 33.22N 87.17W
05/20/2010 TUSCALOOSA AL AMATEUR RADIO
POWER OUTAGES REPORTED IN WOODSTOCK AT THE INTERSECTION
OF US HIGHWAY 11 AND STATE HIGHWAY 5.
0639 PM TSTM WND DMG 5 WNW ALABASTER 33.28N 86.90W
05/20/2010 SHELBY AL AMATEUR RADIO
TREES DOWN AT COUNTY HIGHWAY 13 AND ENVIRONS PARKWAY.
TIME ADJUSTED FROM RADAR.
0644 PM TSTM WND DMG 3 SW ALABASTER 33.22N 86.85W
05/20/2010 SHELBY AL EMERGENCY MNGR
TREES DOWN ON KENT DAIRY ROAD AND PARK PLACE IN
ALABASTER. TIME ADJUSTED FROM RADAR.
0648 PM TSTM WND DMG 1 S ALABASTER 33.24N 86.81W
05/20/2010 SHELBY AL EMERGENCY MNGR
TREES DOWN AT 1ST STREET SOUTH AND OLD HIGHWAY 31 IN
ALABASTER.
0652 PM HAIL ALABAMA ADVENTURE 33.39N 87.00W
05/20/2010 E0.50 INCH JEFFERSON AL AMATEUR RADIO
DIME SIZE HAIL REPORTED AT ALABAMA ADVENTURE AND
INTERSTATE 20/59
0653 PM HAIL COOPER 32.78N 86.54W
05/20/2010 E0.50 INCH CHILTON AL AMATEUR RADIO
DIME SIZE HAIL REPORTED CLOSE TO THE COMMUNITY OF COOPER.
0657 PM TSTM WND DMG ENSLEY 33.51N 86.89W
05/20/2010 JEFFERSON AL AMATEUR RADIO
POWER AND TRAFFIC LIGHTS REPORTED OUT ALL ALONG 20TH
STREET FROM INTERSTATE 20 NORTH TO HIGHWAY 269.
0701 PM TSTM WND DMG BESSEMER 33.38N 86.96W
05/20/2010 JEFFERSON AL AMATEUR RADIO
POWER OUTAGES REPORTED IN BESSEMER.
0703 PM TSTM WND GST 3 S BIRMINGHAM 33.48N 86.80W
05/20/2010 E70.00 MPH JEFFERSON AL BROADCAST MEDIA
60 TO 70 MPH WINDS ESTIMATED FROM WIAT TV ATOP RED
MOUNTAIN.
0707 PM TSTM WND DMG 4 SSE ALABASTER 33.19N 86.78W
05/20/2010 SHELBY AL EMERGENCY MNGR
TREES REPORTED DOWN AT MILE MARKER 235 ON INTERSTATE 65.
0709 PM TSTM WND GST 2 W ALABASTER 33.25N 86.85W
05/20/2010 M61.00 MPH SHELBY AL AMATEUR RADIO
WIND GUST REPORTED AT FOX VALLEY AT THE INTERSECTION OF
COUNTY HIGHWAY 17 AND 1ST AVENUE.
0712 PM FLOOD 3 W BIRMINGHAM 33.53N 86.85W
05/20/2010 JEFFERSON AL AMATEUR RADIO
6-8 INCHES OF WATER OVER THE ROADWAY ON ARKADELPHIA ROAD
BEFORE THE RAILROAD BRIDGE.
0720 PM TSTM WND GST BIRMINGHAM AIRPORT 33.56N 86.75W
05/20/2010 M55.00 MPH JEFFERSON AL ASOS
55 MPH WIND GUST REPORTED AT THE BIRMINGHAM INTERNATIONAL
AIRPORT.
0727 PM TSTM WND GST BIRMINGHAM 33.53N 86.80W
05/20/2010 M62.00 MPH JEFFERSON AL ASOS
PEAK WIND GUST FROM THE BIRMINGHAM INTERNATIONAL AIRPORT.
0730 PM HEAVY RAIN BIRMINGHAM 33.53N 86.80W
05/20/2010 E0.00 INCH JEFFERSON AL AMATEUR RADIO
EMERGENCY WATER RESCUE 9TH AVE N AND 22ND ST N. KD4KZT
0730 PM LIGHTNING BIRMINGHAM 33.53N 86.80W
05/20/2010 JEFFERSON AL AMATEUR RADIO
INDIVIDUAL STRUCK BY LIGHTNING AT RENTA-CENTER
GREENSPINGS IN HOMEWOOD. KD4KZT
0739 PM TSTM WND DMG 4 E MONTGOMERY 32.36N 86.21W
05/20/2010 MONTGOMERY AL EMERGENCY MNGR
TREES AND POWER LINES REPORTED DOWN IN THE WOODMERE
COMMUNITY NEAR CARMICHAEL ROAD.
0745 PM HEAVY RAIN BIRMINGHAM 33.53N 86.80W
05/20/2010 E0.00 INCH JEFFERSON AL AMATEUR RADIO
EMERGENCY WATER RESCUE CARRAWAY BLVD AND 26TH ST NEAR
NORWOOD. KD4KZT
0752 PM HEAVY RAIN TRUSSVILLE 33.64N 86.59W
05/20/2010 E0.00 INCH JEFFERSON AL AMATEUR RADIO
WATER OVER THE ROADWAY ON HAPPY HOLLOW ROAD.
0827 PM HAIL 1 SW ALPINE BAY RESORT 33.43N 86.31W
05/20/2010 E0.25 INCH TALLADEGA AL AMATEUR RADIO
PEA SIZE HAIL REPORTED ON RENFROE ROAD NEAR THE HEPZIBAH
COMMUNITY.
0836 PM TSTM WND DMG REELTOWN 32.60N 85.81W
05/20/2010 TALLAPOOSA AL EMERGENCY MNGR
NUMEROUS TREES DOWN NEAR THE REELTOWN VFD
&&
JSIRMONThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:05 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 40 min |
| May 20, 7:13 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby | 32 min |
| May 20, 7:34 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 41 min |
| May 20, 7:43 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 47 min |
| May 20, 8:04 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 41 min |
| May 20, 8:09 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Lee, Macon, Tallapoosa | 36 min |
| May 20, 8:14 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Talladega | 31 min |
| May 20, 8:42 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Macon, Tallapoosa | 33 min |
| May 21, 5:38 AM CDT | Areal Flood Advisory | BMX | Lamar, Marion | 3 hr |
| May 21, 5:39 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 51 min |
| May 21, 6:32 AM CDT | Flash Flood Warning | BMX | Winston | 3 hr |
| May 21, 7:03 AM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 3 hr |
| May 21, 7:47 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 43 min |
| May 21, 8:29 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Tuscaloosa, Walker | 46 min |
| May 21, 8:40 AM CDT | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Tuscaloosa, Walker, Winston | 5 hr |
| May 21, 9:07 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair, Shelby | 53 min |
| May 21, 9:49 AM CDT | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 4 hr |
| May 21, 1:18 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 27 min |
| May 21, 1:34 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 56 min |
| May 21, 1:43 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 47 min |
| May 21, 2:01 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Perry | 59 min |
| May 21, 2:06 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 54 min |
| May 21, 2:35 PM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 55 min |
| May 21, 2:53 PM CDT | Tornado Warning | BMX | Marengo | 30 min |
| May 21, 3:18 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 27 min |
| May 21, 3:29 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 46 min |
| May 21, 4:32 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 43 min |
| May 21, 5:12 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 48 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.